Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 86, NWS Paducah, KY

July 5, 2001Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2001, 12:58 PM CDT for Mississippi County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 12:58 PM CDT (17:58 UTC)
Expired
Jul 5, 2001, 1:30 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mississippi County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS53 KPAH 051758
SVRPAH
MOC133-051830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1258 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI

* UNTIL 130 PM CDT

* AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ANNISTON...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  EAST PRAIRIE
  ANNISTON

STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3692 8932 3676 8942 3666 8922 3687 8916

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 AM CDT, 10 hours 24 minutes earlier.

Area forecast discussion, Jul 5, 2:34 AM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 AM CDT THU JUL 5 2001

LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB
OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL
POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER
NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING
DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE
00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING
OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN
THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY
ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE.
STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME
SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO
WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND
THERE...BUT NO MAJOR CHANGES.

WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE.

.PAH...NONE.

PACKETT

In the hours before

Local storm report, Jul 5, 8:38 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CDT THU JUL 05 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

{0815 AM    GREENVILLE                KY   WIND DAMAGE
07/05/01   MUHLENBERG                     TREES DOWN JUST WEST OF
                                          GREENVILLE.
Local storm report, Jul 5, 8:56 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 AM CDT THU JUL 05 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 AM    4N PATTERSON              MO   0.75 INCH HAIL
07/05/01   WAYNE                          REPORTED BY TRAINED
                                          SPOTTERS

DLL
Special weather statement, Jul 5, 10:30 AM CDT, 2 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1030 AM CDT THU JUL 5 2001

THIS OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST
KENTUCKY AND SOUTHWEST INDIANA...VALID UNTIL 600 AM FRIDAY.

A FRONTAL BOUNDARY IS FORECAST TO MOVE SLOWLY SOUTH ACROSS THE REGION
THIS AFTERNOON. ITS CURRENT POSITION WAS FROM CENTRAL MISSOURI...TO
JUST SOUTH OF ST. LOUIS TO NEAR TERRE HAUTE INDIANA. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE INTO THE AFTERNOON. THE GREATEST
INSTABILITY IS FORECAST TO BE FROM SOUTHEAST MISSOURI TO WESTERN
KENTUCKY. IT IS IN THIS AREA WHERE THE BEST CHANCE FOR SCATTERED
THUNDERSTORM REDEVELOPMENT EXISTS.

ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT THIS
AFTERNOON INTO THE LATE DAY HOURS. THE GREATEST THREAT FROM ANY OF
THE STORMS SHOULD BE HAIL...GUSTY WIND AND BRIEF HEAVY R=AINFALL.
STORM MOTION IS FORECAST TO BE SOUTHEAST ABOUT 25 MPH.

SPOTTERS SHOULD BE ON STAND BY. THERE IS STILL SOME UNCERTAINTY AS TO
WHETHER ACTIVATION WILL BE REQUIRED.

CN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:28 AM CDTSevere Thunderstorm WarningPAHWayne32 min
Jul 5, 6:18 AM CDTSevere Thunderstorm WarningPAHRipley27 min
Jul 5, 11:45 AM CDTSevere Thunderstorm WarningPAHBollinger, Stoddard45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.